Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 253, NWS Tulsa, OK

July 21, 2022Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 21, 2022, 3:43 PM CDT for Sebastian County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2022, 3:43 PM CDT (20:43 UTC)
Expired
Jul 21, 2022, 4:30 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 26 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1573 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

298 
WUUS54 KTSA 212043
SVRTSA
ARC131-212130-
/O.NEW.KTSA.SV.W.0253.220721T2043Z-220721T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
343 PM CDT Thu Jul 21 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Sebastian County in west central Arkansas...

* Until 430 PM CDT.

* At 343 PM CDT, a severe thunderstorm was located near Midland,
  moving east at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Huntington...                     Midland...
  Arkola...                         Witcherville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3499 9425 3505 9444 3513 9444 3514 9425
TIME...MOT...LOC 2043Z 283DEG 10KT 3509 9440 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
600 
WWUS54 KTSA 212058
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
358 PM CDT Thu Jul 21 2022

ARC131-212130-
/O.CON.KTSA.SV.W.0253.000000T0000Z-220721T2130Z/
Sebastian AR-
358 PM CDT Thu Jul 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN SEBASTIAN COUNTY...

At 358 PM CDT, a severe thunderstorm was located near Midland, moving
east at 5 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Huntington...                     Midland...
Arkola...                         Witcherville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3499 9425 3505 9444 3513 9444 3514 9425
TIME...MOT...LOC 2058Z 285DEG 5KT 3508 9439 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:35 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 21, 2:35 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
235 PM CDT Thu Jul 21 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Through tonight )
Issued at 213 PM CDT Thu Jul 21 2022

A wide variety of temperatures across the area this afternoon
ranging from 87 in Hugo to 107 in Wister at 2 pm. Cloud cover and
some persistent light showers are playing a large role in the
variability. Some scattered convection is starting to break out
within a corridor of deeper moisture reflected in higher dew
points from along Arkansas R valley toward north central OK.
Additional showers and storms remain possible in this corridor
through the evening, with limited downburst threat typical of
this environment. Storm coverage should decrease tonight with loss
of daytime heating.

&&

.LONG TERM...
(Tomorrow through Thursday)
Issued at 213 PM CDT Thu Jul 21 2022

A mid-level wave evident over southwest OK is expected to slide
east Friday, keeping at least a limited chance of showers and
storms, both during the morning with potential for additional
development in the afternoon. Much like today, cloud cover will
play a big role in high temps, and most guidance indicated higher
dew points overall. Bottom line is many locations will again see
HI values around 105, with some notably higher readings locally,
and some lucky folks potentially falling several degrees short.
NBM temps overall appear too cool in most places Friday and have
sided with warmer ECMWF and CONSALL.

By the weekend the upper ridge will re-assert itself over the
southern plains for a return to more widespread triple digit
temps continuing into mid week. Any precip chances limited to an
outside chance of storms across far northern and eastern sections.

By the end of the forecast period, there is increasing hope for
an actual break from the current heat wave as the upper ridge
shifts more in to the western states, with the plains states
falling more under the influence of eastern CONUS trough.
Attendant northwest flow aloft should eventually drive an actual
cold front into the area by the end of next week, and should bring
a better probability of some badly needed rainfall.

&&

.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Thu Jul 21 2022

VFR conditions will prevail for the majority of the period, with
continued sct to bkn mid and high level cloud cover. There is some
chance for afternoon thunderstorms across E OK, and this will be
covered by VCTS mention at TUL/RVS/MLC TAFs.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77 100  78 103 /  20  30   0   0
FSM   78 102  76 102 /  30  20   0   0
MLC   75  98  75 100 /  30  30  10   0
BVO   74 101  75 104 /  20  20   0   0
FYV   72 100  73  99 /  10  20  10   0
BYV   73 100  75  99 /   0  20   0   0
MKO   73  98  74  99 /  30  30  10   0
MIO   72 100  74 102 /  10  20   0   0
F10   73  99  75 102 /  30  40   0   0
HHW   75  97  74  98 /  20  30   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076.

     Heat Advisory from noon to 8 PM CDT Friday for OKZ049-053>076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ001-010-019-020-
     029.

     Heat Advisory from noon to 8 PM CDT Friday for ARZ019-020-029.

&&

SHORT TERM...14
LONG TERM....14
AVIATION...30
Hazardous weather outlook, Jul 21, 1:38 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
138 PM CDT Thu Jul 21 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
138 PM CDT Thu Jul 21 2022

...DANGEROUS HEAT CONTINUES TODAY OUTSIDE OF CLOUD COVER...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...East-Central and Southeast Oklahoma.
	ONSET...This Afternoon.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing...ending by sunset.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma; Western Arkansas.
	ONSET...Ongoing...ending by sunset.

DISCUSSION...

Isolated to scattered thunderstorms will be possible this
afternoon and into the early evening, primarily across areas along
and south of Interstate 40. Conditions support the potential for
localized strong to severe wind gusts due to downbursts.

The continued hot and dry conditions will increase fire weather
concerns this afternoon, focused across parts of far northeast
Oklahoma and far northwest Arkansas. Although wind speeds will
remain below critical thresholds, very dry fuels, relative
humidities as low as 20 percent and well above normal temperatures
could lead to dangerous fire behavior.

Triple digit temperatures, with heat indices between 105 and 110,
are occurring outside of cloud cover this afternoon. A Heat
Advisory is in effect from noon to 8 pm today across all of
eastern Oklahoma and most of northwest Arkansas. Continue to take
precautions to avoid heat illnesses.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...High Fire Weather and Dangerous
Heat Potential.
SATURDAY thru TUESDAY...High Fire Weather and Dangerous Heat
Potential.
WEDNESDAY...Thunderstorm...High Fire Weather and Dangerous Heat
Potential.

EXTENDED DISCUSSION...

Dangerous heat, with potential for heat stress impacts, will
continue into the first half of next week. The continued hot and
dry weather and an increase in wind speeds should also lead to
continued high fire weather concerns. Some relief from the heat is
expected for the latter half of next week.

Isolated thunderstorms may occur again on Friday across most of
eastern Oklahoma and northwest Arkansas, as well as Sunday through
Tuesday in parts of far northeast Oklahoma and far northwest
Arkansas. Greater thunderstorm chances will arrive toward the
latter part of next week as a frontal boundary sinks down into the
region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 21, 3:09 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
309 PM CDT Thu Jul 21 2022

OKZ076-212045-
Le Flore OK-
309 PM CDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of northeastern Le
Flore County through 345 PM CDT...

At 309 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Panama, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Poteau...                         Cameron...
Shady Point...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3501 9444 3491 9454 3511 9470 3520 9458
      3516 9444
TIME...MOT...LOC 2009Z 309DEG 11KT 3514 9461

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 21, 3:16 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
316 PM CDT Thu Jul 21 2022

OKZ076-212045-
Le Flore OK-
316 PM CDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of central Le Flore
County through 345 PM CDT...

At 316 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
northwest of Wister, moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Poteau...                         Wister...
Howe...                           Lake Wister State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3500 9492 3511 9480 3502 9452 3481 9472
TIME...MOT...LOC 2016Z 309DEG 11KT 3504 9480

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 21, 3:23 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
323 PM CDT Thu Jul 21 2022

OKZ069-072-212100-
Adair OK-Sequoyah OK-
323 PM CDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of northeastern
Sequoyah and southwestern Adair Counties through 400 PM CDT...

At 322 PM CDT, Doppler radar indicated a strong thunderstorm over
Bunch, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Bunch...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3558 9478 3570 9478 3577 9459 3558 9459
TIME...MOT...LOC 2022Z 253DEG 8KT 3566 9475

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 21, 3:27 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
327 PM CDT Thu Jul 21 2022

ARZ029-OKZ076-212100-
Sebastian AR-Le Flore OK-
327 PM CDT Thu Jul 21 2022

...Strong thunderstorms will impact portions of southwestern
Sebastian and northeastern Le Flore Counties through 400 PM CDT...

At 327 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles north of Hartford to 5 miles south of
Midland. Movement was southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Mansfield...                      Hartford...
Huntington...                     Midland...
Patterson...                      Arkola...
Liberty...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3496 9427 3496 9433 3495 9434 3495 9435
      3496 9436 3496 9437 3500 9451 3515 9449
      3507 9425 3506 9425 3506 9423 3497 9423
TIME...MOT...LOC 2027Z 294DEG 13KT 3506 9440 3501 9433

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 21, 3:35 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
335 PM CDT Thu Jul 21 2022

OKZ076-212100-
Le Flore OK-
335 PM CDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of north central Le
Flore County through 400 PM CDT...

At 335 PM CDT, Doppler radar indicated a strong thunderstorm near
Bokoshe, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Poteau...                         Panama...
Bokoshe...                        Shady Point...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3513 9486 3522 9480 3519 9458 3502 9469
TIME...MOT...LOC 2035Z 294DEG 13KT 3516 9478

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 21, 3:38 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
338 PM CDT Thu Jul 21 2022

OKZ074-076-212115-
Haskell OK-Le Flore OK-
338 PM CDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of southeastern Haskell
and northwestern Le Flore Counties through 415 PM CDT...

At 338 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northeast of Mccurtain, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Mccurtain...                      Bokoshe...
Mc Curtain...                     Milton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3515 9498 3524 9493 3520 9468 3505 9478
TIME...MOT...LOC 2038Z 294DEG 13KT 3518 9490

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:37 PM CDTHeat AdvisoryTSA29 hr
Jul 21, 2:38 PM CDTSpecial Weather StatementTSASebastian37 min
Jul 21, 2:42 PM CDTSevere Thunderstorm WarningTSASebastian21 min
Jul 21, 3:03 PM CDTSpecial Weather StatementTSASebastian27 min
Jul 21, 3:27 PM CDTSpecial Weather StatementTSASebastian33 min
Jul 21, 3:51 PM CDTSpecial Weather StatementTSASebastian24 min
Jul 21, 4:09 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian51 min
Jul 21, 4:18 PM CDTSpecial Weather StatementTSASebastian27 min
Jul 21, 4:25 PM CDTSevere Thunderstorm WarningTSASebastian50 min
Jul 21, 4:30 PM CDTAreal Flood AdvisoryTSACrawford, Sebastian3 hr
Jul 21, 5:14 PM CDTSpecial Weather StatementTSACrawford31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.